Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jul 27, 2009, 2:10 AM CDT for 8 counties in Texas. It took effect at Jul 27, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2009, 2:10 AM CDT (07:10 UTC)
- In effect from
- Jul 27, 2009, 12:00 PM CDT
- Expired
- Jul 27, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 270710 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 210 AM CDT MON JUL 27 2009 TXZ248>250-252-253-271515- /O.UPG.KBRO.FW.A.0025.090727T1700Z-090728T0100Z/ /O.NEW.KBRO.FW.W.0027.090727T1700Z-090728T0100Z/ /O.CON.KBRO.FW.A.0026.090728T1500Z-090729T0100Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 210 AM CDT MON JUL 27 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT WILL RESULT IN RED FLAG CONDITIONS THROUGH EARLY EVENING TODAY. A CRITICAL FIRE DANGER THREAT WILL OCCUR TODAY AS A RESULT OF THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. && $$ TXZ251-254>257-271515- /O.NEW.KBRO.FW.W.0027.090727T1700Z-090728T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 210 AM CDT MON JUL 27 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 35 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND CURED FUELS IN THIS AREA NEAR THE COAST WHICH IS IN AN EXCEPTIONAL DROUGHT WILL RESULT IN AN ELEVATED FIRE DANGER THREAT THROUGH EARLY EVENING TODAY. A CRITICAL FIRE DANGER THREAT WILL OCCUR TODAY AS A RESULT OF THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. && $$ PHILO
3 follow-up statements
000 WWUS84 KBRO 271847 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 147 PM CDT MON JUL 27 2009 TXZ248>250-252-253-280300- /O.CON.KBRO.FW.W.0027.000000T0000Z-090728T0100Z/ /O.CON.KBRO.FW.A.0026.090728T1500Z-090729T0100Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 147 PM CDT MON JUL 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT WILL RESULT IN RED FLAG CONDITIONS THROUGH EARLY EVENING TODAY. A CRITICAL FIRE DANGER THREAT WILL OCCUR TODAY AS A RESULT OF THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. && $$ TXZ251-254>257-280100- /O.CON.KBRO.FW.W.0027.000000T0000Z-090728T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 147 PM CDT MON JUL 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 35 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND CURED FUELS IN THIS AREA NEAR THE COAST WHICH IS IN AN EXCEPTIONAL DROUGHT WILL RESULT IN AN ELEVATED FIRE DANGER THREAT THROUGH EARLY EVENING TODAY. A CRITICAL FIRE DANGER THREAT WILL OCCUR TODAY AS A RESULT OF THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. && $$
000 WWUS84 KBRO 271954 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 254 PM CDT MON JUL 27 2009 TXZ248>250-252-253-280300- /O.CON.KBRO.FW.W.0027.000000T0000Z-090728T0100Z/ /O.CON.KBRO.FW.A.0026.090728T1500Z-090729T0100Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 254 PM CDT MON JUL 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. EXPANDED THE FIRE WEATHER WATCH ON TUESDAY TO INCLUDE KENEDY COUNTY AND INLAND AREAS OF CAMERON AND WILLACY COUNTIES. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT WILL RESULT IN RED FLAG CONDITIONS THROUGH EARLY EVENING TODAY. A CRITICAL FIRE DANGER THREAT WILL OCCUR TODAY AS A RESULT OF THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. && $$ TXZ251-254-255-280300- /O.EXA.KBRO.FW.A.0026.090728T1500Z-090729T0100Z/ /O.CON.KBRO.FW.W.0027.000000T0000Z-090728T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON- 254 PM CDT MON JUL 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT WILL RESULT IN RED FLAG CONDITIONS THROUGH EARLY EVENING TODAY. A CRITICAL FIRE DANGER THREAT WILL OCCUR TODAY AS A RESULT OF THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. && $$ TXZ256-257-280100- /O.CON.KBRO.FW.W.0027.000000T0000Z-090728T0100Z/ COASTAL WILLACY-COASTAL CAMERON- 254 PM CDT MON JUL 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 35 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND CURED FUELS IN THIS AREA NEAR THE COAST WHICH IS IN AN EXCEPTIONAL DROUGHT WILL RESULT IN AN ELEVATED FIRE DANGER THREAT THROUGH EARLY EVENING TODAY. A CRITICAL FIRE DANGER THREAT WILL OCCUR TODAY AS A RESULT OF THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. && $$
000 WWUS84 KBRO 280117 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 817 PM CDT MON JUL 27 2009 TXZ248>255-281000- /O.EXP.KBRO.FW.W.0027.000000T0000Z-090728T0100Z/ /O.CON.KBRO.FW.A.0026.090728T1500Z-090729T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 817 PM CDT MON JUL 27 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. TUESDAY FIRE WEATHER WATCH NOW INCLUDES ALL AREAS OF DEEP SOUTH TEXAS WITH EXCEPTION TO THE COASTAL AREAS OF CAMERON AND WILLACY COUNTIES. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING BETWEEN 20 AND 40 PERCENT WILL LIKELY RESULT IN THE ISSUANCE OF A RED FLAG WARNING TUESDAY. A CRITICAL FIRE DANGER THREAT REMAINS EVIDENT WITH THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ256-257-280230- /O.EXP.KBRO.FW.W.0027.000000T0000Z-090728T0100Z/ COASTAL WILLACY-COASTAL CAMERON- 817 PM CDT MON JUL 27 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS CONTINUE TO DIMINISH AND RELATIVE HUMIDITY LEVELS ARE RISING WITH THE COOLING OF THE EVENING. MODEST HUMIDITY RECOVERY EXPECTED THROUGH THE NIGHT WITH WINDS LOWERING BELOW 15 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jul 26, 8:28 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 26, 8:28 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
828 PM CDT SUN JUL 26 2009
.UPDATE...THE INITIAL SURGE OF TROPICAL MOISTURE FROM A TROPICAL
WAVE LOCATED OVER THE BAY OF CAMPECHE IS SEEN ON CURRENT RADAR
LOOP IN THE FORM OF ISOLATED SHOWERS SOUTH OF THE COASTAL WATERS.
HAVE ADDED A SMALL CHANCE OF SHOWERS OVERNIGHT FOR THE COASTAL
WATERS DUE TO THE INCREASE IN PRECIPITABLE WATER VALUES AND A
STRENGTHENING SOUTHERLY FLOW. LOW CONFIDENCE IN THESE SHOWERS
WORKING THEIR WAY INLAND OR REMAINING INTACT AS MUCH DRIER AIR
RESIDES OVER LAND...SO WILL LEAVE OUT AND LET MIDNIGHT CREW
MONITOR FOR ANY CHANGES. NO OTHER CHANGES NEEDED AT THIS TIME WITH
BREEZY AND HOT CONDITIONS TO CONTINUE THROUGH THE PERIOD. THERE
REMAINS A SLIGHT CHANCE OF SHOWERS FOR TUESDAY WITH THE BULK OF
THE MOISTURE ANTICIPATED AT THAT TIME...MAY AN ISOLATED SHOWERS
MAY POP UP LATE TOMORROW BUT NOT ENOUGH COVERAGE TO ADD TO THE
FORECAST.
&&
.MARINE...WINDS AT BUOY 020 HAVE INCREASED AROUND 5 KNOTS SINCE
THIS MORNING. AT 7 PM BUOY020 REPORTED SOUTHEAST WINDS AT 15.5 KTS
AND SEAS OF 3.3 FEET. WAVE HEIGHTS ARE CURRENTLY HIGHER OVER THE
SOUTHERN GULF OF MEXICO THAN THE NORTHERN GULF. SMALL CRAFT
ADVISORIES WILL BE NEEDED TOMORROW FOR THE LAGUNA AND FOR THE
NEAR SHORE GULF WATERS AS WINDS CONTINUE TO INCREASE TO AROUND 20
KNOTS. ADVISORIES ARE LIKELY FOR ALL ZONES ON TUESDAY WITH WINDS
OF 20 TO 25 KNOTS. INCREASED WINDS WILL INCREASE SWELLS...WITH
SEAS OF 5 TO 6 FEET.
ISOLATED SHOWERS OVER THE MARINE AREAS ARE POSSIBLE BEGINNING
TONIGHT AS AN INCREASE IN TROPICAL MOISTURE IS DRIFTING
NORTHWESTWARD. THESE SHOWERS ARE EXPECTED TO STAY CONFINED TO THE
MARINE WATERS AS MID LEVEL HIGH PRESSURE OVER NORTHERN MEXICO AND
TEXAS WILL PROVIDE UNFAVORABLE CONDITIONS WITH TOO MUCH DRY AIR IN
THE MID LEVELS OF THE ATMOSPHERE TO ALLOW FOR THE PROPAGATION OF
THESE SHOWERS OVER LAND.
CURRENT SATELLITE IMAGERY OVER THE GULF OF MEXICO SHOWS SOME
CONVECTION WEST OF THE YUCATAN PENINSULA DUE TO THE INTERACTION OF A
TROPICAL WAVE WITH AN AREA OF UPPER LEVEL DIVERGENCE BETWEEN A RIDGE
OF HIGH PRESSURE OVER SOUTHERN MEXICO AND THE TROUGH OF LOW PRESSURE
OVER THE NORTHERN GULF. THE NORTHWESTERN GULF IS FOR THE MOST PART
FREE OF CLOUDS UNDER THE INFLUENCE OF NORTHERLY FLOW IN THE UPPER
LEVELS OF THE ATMOSPHERE.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
MODERATE WINDS OF 15 KNOTS WITH GUSTS AROUND 20 THIS AFTERNOON.
BREEZES WILL DECREASE TO AROUND 10 THROUGH THE NIGHT.
&&
.FIRE WEATHER...LOW LEVEL WINDS AND AFTERNOON RELATIVE HUMIDITIES
FOR TOMORROW AND TUES WILL PUSH CLOSE TO RED FLAG WARNING CRITERIA
OVER THE WESTERN COUNTIES. ACCORDINGLY...HAVE POSTED A FIRE WEATHER
WATCH FOR THE WESTERN COUNTIES.
&&
.PREV DISCUSSION...ISSUED 203 PM CDT SUN JUL 26 2009...IR SATL
IMAGERY IS SHOWING PRETTY NICE CONV COVERAGE OVER THE CENTRAL AND
SOUTHWESTERN GULF OF MEX AS A BROAD AREA OF MID LEVEL TROFFING
CONTINUES TO DRIFT SLOWLY WEST TOWARDS THE WESTERN GULF COAST.
THIS WEAKNESS IN THE RIDGING WILL CONTINUE TO PUSH WEST TOWARDS
THE TX COASTLINE THROUGHOUT THE UPCOMING WORK WEEK WHICH MAY ALLOW
THE ATMS TO DESTABILIZE AND MOISTEN ENOUGH FOR SOME ISOLD
AFTERNOON AND EARLY EVENING CONV TO FORM. THE MAIN CONCERN WILL BE
IF THERE WILL BE DEEP ENOUGH MOISTURE VALUES MOVING INTO THE
REGION TO SUPPORT SOME OF THIS CONV. AT THIS TIME...THE NAM POP
GUIDANCE IS MORE OPTIMISTIC FOR CONV THAN THE MAV WHICH IS
MAINTAINING A FAIRLY DRY TREND THROUGH THE SHORT TERM. WILL LEAN
MORE TOWARDS THE NAM FOR POPS IN THE AFTERNOON. THE AFTERNOON HIGH
TEMPS MAY BE A BIT MORE TRICKY LATER THIS WEEK IN RESPONSE TO THE
APPROACHING MID LEVEL TROFFING. AM RELUCTANT TO COOL DOWN TEMPS
TOO MUCH AS THE TROFFING INCREASES OVER THE REGION MAINLY DUE TO
THE VERY LOW SOIL MOISTURE LEVELS ALLOWING VERY GOOD DAYTIME
HEATING EFFECTS. THE LAST OB FROM MFE SHOWS THAT THE STATION IS
ONLY ONE DEGREE SHORT OF TYING ANOTHER DAILY HIGH TEMP THIS
AFTERNOON. WILL STICK FAIRLY CLOSE TO A MAV/MET BLEND OF TEMPS FOR
BOTH HRL AND BRO AND WILL GO A FEW DEGREES ABOVE MAV HIGH TEMPS
FOR MFE AS BOTH THE MAV AND MET HIGHS FOR MFE HAVE BEEN
CONSISTENTLY TOO LOW BY A COUPLE OF DEGREES DURING THIS PAST
MONTHS HEAT WAVE. BY THIS COMING WEEKEND...THE MID LEVEL TROFFING
BEGINS TO WEAKEN ALLOWING THE RIDGING TO GRADUALLY STRENGTHEN ONCE
AGAIN OVER THE REGION WHICH WILL MAINTAIN THE HIGH TEMPS AND NIL
POPS INTO THE FIRST WEEK OF AUGUST. SO DO NOT EXPECT MUCH
VARIATION IN OVERALL TEMPS THROUGH DAY 7 AND WILL GO CLOSE TO A
PERSISTENCE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 94 81 94 / 10 10 10 10
BROWNSVILLE 80 97 80 96 / 10 10 10 20
HARLINGEN 76 100 76 99 / 10 10 10 20
MCALLEN 79 103 79 103 / 10 10 10 20
RIO GRANDE CITY 80 105 79 104 / 10 10 10 10
SOUTH PADRE ISLAND 81 92 81 92 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ248>250-252-253.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ248>250-252-253.
GM...SMALL CRAFT ADVISORY FROM 9 AM TO 8 PM CDT MONDAY FOR GMZ130-132-
135-150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/53Hazardous weather outlook, Jul 26, 3:23 PM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 323 PM CDT SUN JUL 26 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-272030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 323 PM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ENHANCED FIRE DANGER TO DEVELOP TODAY. MODERATE GUSTY WINDS ARE EXPECTED TO DEVELOP TODAY. WITH THE HOT AND DRY WEATHER PERSISTING...AND ABUNDANT CURED FUELS...THE WINDS WILL COMBINE TO ALLOW ANY FIRE ACTIVITY TO QUICKLY BECOME DIFFICULT TO CONTROL...ESPECIALLY DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. HOWEVER...A RED FLAG WARNING IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY FOR THE LAGUNA MADRE AND THE GULF WATERS FROM SHORE TO 20 NAUTICAL MILES. ADVISORIES ARE LIKELY FOR ALL ZONES ON TUESDAY WITH WINDS OF 20 TO 25 KNOTS. INCREASED WINDS WILL INCREASE SWELLS...WITH SEAS OF 5 TO 6 FEET. ENHANCED FIRE DANGER IS EXPECTED TO CONTINUE FOR THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:54 PM CDT | Small Craft Advisory | BRO | 30 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.